2021 Volume 36 Issue 1 Pages 5-10
A 31-year-old man had a car accident and was transported to our hospital. His blood pressure was 99/66 mmHg and heart rate was 94 bpm, and the FAST test was positive on arrival. We diagnosed liver injury with extravasation by enhanced CT and performed transcatheter arterial embolization. CT on the 3rd day of hospitalization revealed portal vein thrombosis in the posterior medial segment and heparin was started on the 7th day. As the platelet count started decreasing on the 11th day, we suspected heparin-induced thrombocytopenia (HIT). Although we stopped administering heparin, treatment for HIT was delayed, causing new vein thrombosis. Several recent clinical studies suggested that severe trauma can cause HIT. When HIT is suspected in trauma cases, appropriate alternative anticoagulant treatment should be performed as soon as possible after achieving hemostasis.